Prostate cancer
posted by olgamoody
18 August 2022

Bowel problems after radium for prostate cancer

Last reply: 1 month ago

Hi 👋🏻
My dad finished his treatment 3 days ago and is in agony with trying to go to the toilet. He feels pressure to go (poo)but it’s like he can’t. He’s in movicol, microlax etc. He is wearing a pad as there are bouts of very watery stools with blood. He’s very distressed.
Is this normal? Unfortunately gp or nurse in the hospital he attends wasn’t much help 😔

1 comment

Comments

commented by Cancer Nurse
25 August 2022

1 month ago

Hi Olgamoody,

Thank you for posting to our online community.

I am sorry to read that your dad is in pain and distressed when moving his bowels. He shouldn’t feel so much discomfort. I would recommend that he contact his radiotherapy team for review as soon as possible so they can determine the cause of his pain and help manage his symptoms.

I hope he gets some relief soon. If you would like any support or to speak with a cancer nurse you can call our Supportline on 1800 200 700 Mon to Fri 9am to 5pm.

Kind regards,

Cancer Nurse

© Irish Cancer Society 1999-2022 All Rights Reserved

Irish Cancer Society Head office, 43/45 Northumberland Road Dublin, D04 VX65; Charity Regulatory Authority No. 20009502; Revenue Number CHY5863; Company Number 20868.